MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 3dmax mesh was noted to be torn upon removed from package.The subject device was returned for evaluation.As received, there are visible frays/tearing in the edge seal of the mesh and visible blood contamination.In one location of the edge seal, the tear has traveled slightly into the mesh fibers and the found edge seal tearing condition is not indicative of the manufactured condition.No manufacturing anomalies were found.Based on the sample evaluation and investigation performed, the root cause of the fraying/tearing of the edge seal condition found most likely inadvertently occurred during user/device interface while in preparation to deploy the mesh.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 209 units released for distribution in (b)(6) 2018.This mdr is submitted to represent the bard/davol 3dmax (device #1).An additional mdr is submitted to represent the bard/davol 3dmax (device #2).Sample evaluated.
 
Event or Problem Description
As reported, during an unknown procedure on (b)(6) 2022, the bard/davol 3dmax mesh (device #1) tore upon removal from the package.As reported, the mesh was not used and another bard/davol 3dmax mesh (device #2) was opened, which tore as well.The procedure was completed using an unknown mesh.There was no reported patient injury.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14580379
Report Number1213643-2022-00370
Device Sequence Number20184498
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue Number0115322
Device Lot NumberHUCS1740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown